Previous issue ·  Next issue ·  Recently posted articles ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of the Ramanujan Mathematical Society

Volume 36, Issue 1, March 2021  pp. 53–71.

Higher independence complexes of graphs and their homotopy types

Authors:  Priyavrat Deshpande and Anurag Singh
Author institution:Chennai Mathematical Institute, India

Summary:  For r ≥ 1, the r-independence complex of a graph G is a simplicial complex whose faces are subsets I ⊆ V(G) such that each component of the induced subgraph G[I] has at most r vertices. In this article, we determine the homotopy type of r-independence complexes of certain families of graphs including complete s-partite graphs, fully whiskered graphs, cycle graphs and perfect m-ary trees. In each case, these complexes are either homotopic to a wedge of equidimensional spheres or are contractible. We also give a closed form formula for their homotopy types.

Contents   Full-Text PDF